Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online
Ask a Dentist   »  

Frosty color on sides of tongue, red in the center. Feels like burned. Stopped smoking cold turkey.

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
hi, my toung has a frost like color on the sides and the center is red, it also feels like i have burned it for a few weeks. The only change in my lifestyle is i stopped smoking,cold XXXXXXX
Posted Fri, 4 May 2012 in Dental Health
Answered by Dr. Naveen Kumar 1 hour later

Thanks for the query.

The redness of the tongue with the frost like or grayish appearance of the sides of the tongue is due to the inflammation involving the tongue following smoking.

Smoking will induce damage to the superficial layer of the tongue (also called as mucosa); if the assault is carried on for a long period, then there is excoriation of this mucosa leading to patchy appearance of the tongue. But, in your case it seems to be the initial stages of the inflammation of the tongue which is also termed as Mucositis. The grayish appearance on the sides of the tongue is because of the impression of the occlusion of the teeth and it is a normal phenomenon in certain individuals.

Both these are relatively harmless and if appropriate intervention is done then, there will be complete healing of the inflamed mucosa.

I would suggest you to drink plenty of water, take plenty of fresh fruits and vegetables and also vitamins, to help in healing of the inflamed mucosa.

Hope I have answered your query. Please accept my answer in case you do not have further queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor